Journal of Numerical Analysis and Approximation Theory
https://ictp.acad.ro/jnaat/journal
<p>Founded in 1972<em>, <strong>Journal of Numerical Analysis and Approximation Theory </strong></em>is an open access, single-blind peer-reviewed journal which publishes original and survey papers in all areas of Numerical Analysis and Approximation Theory.<br /><br />The journal is edited by <a style="background-color: #ffffff;" href="https://ictp.acad.ro/" target="_blank" rel="noopener">Tiberiu Popoviciu Institute of Numerical Analysis (Romanian Academy)</a> and published by the <a style="background-color: #ffffff;" href="https://ear.ro/" target="_blank" rel="noopener"> Publishing House of the Romanian Academy (Editura Academiei Române)</a>.<br /><br />Its former name is <strong><em>Revue d'analyse numérique et de théorie de l'approximation</em></strong> (see the <a style="background-color: #ffffff;" href="https://ictp.acad.ro/jnaat/journal/history" target="_blank" rel="noopener">history</a> section).</p> <p>ISSN 2457-6794, ISSN-E 2501-059X</p>Editura Academiei Româneen-USJournal of Numerical Analysis and Approximation Theory2457-6794<p><strong>Open Access. </strong>This article is distributed under the terms of the <a href="http://creativecommons.org/licenses/by/4.0/" target="_blank" rel="noopener">Creative Commons Attribution 4.0 International License</a>, which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.</p>Book reviews
https://ictp.acad.ro/jnaat/journal/article/view/1523
<p>Book reviews for:</p> <p>Brad G. Osgood, <strong>Lectures on the Fourier Transform and Its Applications</strong>, AMS, 2019, 693 pp., ISBN 978-1-4704-4191-3 (paperback), ISBN 978-1-4704-4976-6 (ebook). Reviewed by <a href="https://ictp.acad.ro/gheorghiu" target="_blank" rel="noopener">Călin Gheorghiu</a>.</p> <p>Jeffrey Humpherys, Tyler J. Jarvis, Emily J. Evans, <strong>Foundations of Applied Mathematics. Volume 1: Mathematical Analysis</strong>, SIAM, Philadelphia, 2017, XX + 689 pp., ISBN 978-1-61197-489-8 (paperback), ISBN 978-1-61197-490-4 (ebook). Part of the Other Titles in Applied Mathematics series. Reviewed by <a href="https://ictp.acad.ro/grigoriciuc" target="_blank" rel="noopener">Eduard Grigoriciuc</a>.</p> <p>Jeffrey Humpherys, Tyler J. Jarvis, <strong>Foundations of Applied Mathematics. Volume 2: Algorithms, Approximation, Optimization</strong>, SIAM, Philadelphia, 2020, XVIII + 788 pp., ISBN 978-1-61197-605-2 (paperback), ISBN 978-1-61197-606-9 (ebook). Reviewed by <a href="https://ictp.acad.ro/malina" target="_blank" rel="noopener">Andra Malina</a>.</p>jnaat
Copyright (c) 2024 jnaat
https://creativecommons.org/licenses/by/4.0
2024-12-182024-12-18532376379Extended convergence of two-step iterative methods for solving equations with applications
https://ictp.acad.ro/jnaat/journal/article/view/1178
<p>The convergence of two-step iterative methods of third and fourth order of convergence are studied under weaker hypotheses than in earlier works using our new idea of the restricted convergence region. This way, we obtain a finer semilocal and local convergence analysis, and under the same or weaker hypotheses. Hence, we extend the applicability of these methods in cases not covered before. Numerical examples are used to compare our results favorably to earlier ones.</p>Ioannis K. ArgyrosSanthosh George
Copyright (c) 2024 Santhosh George, Ioannis K Argyros
https://creativecommons.org/licenses/by/4.0
2024-12-182024-12-1853218719810.33993/jnaat532-1178A numerical study of an infeasible interior-point algorithm for convex quadratic semi-definite optimization
https://ictp.acad.ro/jnaat/journal/article/view/1442
<p><span class="fontstyle0">The focus of this research is to apply primal-dual interior-point pathfollowing methods, specifically those derived from Newton’s method for solving convex quadratic semidefinite optimization (CQSDO) problems. In this paper, we present a numerical study of an infeasible primal-dual interior-point method for tackling this class of optimization problems. Unlike the feasible interior-point algorithms, the proposed algorithm can be start with any initial positive definite matrix and does not require the strictly feasible initial points. Under certain conditions, the Newton system is well defined and its Jacobian is nonsingular at the solution. For computing an iteration throughout the algorithm, a Newton direction and a step-size are determined. Here, our search direction is based on Alizadeh-Haeberly-Overton (AHO) symmetrization. However, for the step size along this direction an efficient procedure is suggested. Preliminary numerical results demonstrate the efficiency of our algorithm.</span></p>Yasmina BendaasMohamed Achache
Copyright (c) 2024 Yasmina Bendaas, Mohamed Achache
https://creativecommons.org/licenses/by/4.0
2024-12-182024-12-1853219921710.33993/jnaat532-1442Additive operator splitting scheme for a general mean curvature flow and application in edges enhancement
https://ictp.acad.ro/jnaat/journal/article/view/1504
<p>Many models that use non-linear partial differential equations (PDEs) have been extensively applied for different tasks in image processing. Among these PDE-based approaches, the mean curvature flow filtering has impressive results, for which feature directions in the image are important. In this paper, we explore a general model of mean curvature flow, as proposed in [4, 5]. The model<br />can be re-arranged to a reaction-diffusion form, facilitating the creation of an unconditionally stable semi-implicit scheme for image filtering. The method employs the Additive Operator Split (AOS) technique. Experiments demonstrated that the modified general model of mean curvature flow is highly effective for reducing noise and has a superior job of preserving edges.</p>Rafaa ChouderNoureddine Benhamidouche
Copyright (c) 2024 benhamidouche noureddine, Chouder Rafaa
https://creativecommons.org/licenses/by/4.0
2024-12-182024-12-1853221823210.33993/jnaat532-1504Chebfun approximation to structure of positive radial solutions for a class of supercritical semi-linear Dirichlet problems
https://ictp.acad.ro/jnaat/journal/article/view/1503
<p>We use the Chebfun programming package to approximate numerically the structure of the set of positive radial solutions for a class of supercritical semilinear elliptic Dirichlet boundary value problems. This structure (bifurcation diagram) is provided only at the heuristic level in many important works. In this paper, we investigate this structure, as accurately as possible, for the class<br />of problems mentioned above taking into account the dimension of Euclidean space as well as the physical parameter involved.</p>Călin I. Gheorghiu
Copyright (c) 2024 Calin-Ioan Gheorghiu
https://creativecommons.org/licenses/by/4.0
2024-12-182024-12-1853223324110.33993/jnaat532-1503A new preconditioned Richardson iterative method
https://ictp.acad.ro/jnaat/journal/article/view/1430
<pre style="-qt-block-indent: 0; text-indent: 0px; margin: 0px;"><span style="color: #000000;">In this paper, we propose a new iterative technique for solving an operator equation \(</span><span style="color: #008000;">Ax=y\)</span><span style="color: #000000;"> based on the Richardson iterative method. Then, by using the </span><span style="text-decoration: underline; color: #000000;">Chebyshev</span><span style="color: #000000;"> polynomials, we modify the proposed method to accelerate the convergence rate. Also, we present the results of some numerical experiments that demonstrate the efficiency and effectiveness<br />of the proposed methods compared to the existing, state-of-the-art methods.</span></pre>Hassan JamaliReza Pourkani
Copyright (c) 2024 Hassan Jamali, Reza Pourkani, Mohammad Abdi Arablou
https://creativecommons.org/licenses/by/4.0
2024-12-182024-12-1853224225810.33993/jnaat532-1430On generation and properties of triple sequence-induced frames in Hilbert spaces
https://ictp.acad.ro/jnaat/journal/article/view/1423
<p>In this paper, we present the innovative idea of ”t-frames,” frames produced by triple sequences within Hilbert spaces. The paper explores various properties of these t-frames, delving into topics like frame operators, alternative dual frames, and the stability<br />inherent in t-frames.</p>Asif H. JanYounis A. BhatTanweer JalalNeyaz Sheikhh
Copyright (c) 2024 Asif Hussain Jan, Tanweer Jalal, Younis Ahmad Bhat
https://creativecommons.org/licenses/by/4.0
2024-12-182024-12-1853225927810.33993/jnaat532-1423Exponential B-spline collocation method for singularly perturbed time-fractional delay parabolic reaction-diffusion equations
https://ictp.acad.ro/jnaat/journal/article/view/1454
<p>The singularly perturbed time-fractional delay parabolic reaction-diffusion of initial boundary value problem is provided by the present study. Employing implicit Euler's method along with the Caputo fractional derivative, the time-fractional is discretized. Spatial domain is handled by implementing the exponential B-spline collocation technique. The converge of the method is varified and has an accuracy of \(O(N^{-2}(lnN)^{2})\). Two model examples are examined in order to examine the extent to which the scheme is effective. The findings generated by tables and figures indicate the scheme has dual layers at the end spatial domain and is uniformly convergent.</p>Feyisa E. MergaGemechis F. Duressa
Copyright (c) 2024 Feyisa Edosa Merga, G.F. Duressa
https://creativecommons.org/licenses/by/4.0
2024-12-182024-12-1853227929710.33993/jnaat533-1454Convergence of the θ-Euler-Maruyama method for a class of stochastic Volterra integro-differential equations
https://ictp.acad.ro/jnaat/journal/article/view/1433
<p>This paper addresses the convergence analysis of the θ-Euler-Maruyama method for a class of stochastic Volterra integro-differential equations (SVIDEs). At first, we discuss the existence, uniqueness, boundedness and H¨older continuity of the theoretical solution. Subsequently, the strong convergence order of the θ-Euler-Maruyama approach for SVIDEs is shown. Finally, we provided numerical examples to illustrate the theoretical results.</p>Samiha MouchirAbdeldjalil Slama
Copyright (c) 2024 Samiha Mouchir
https://creativecommons.org/licenses/by/4.0
2024-12-182024-12-1853229832310.33993/jnaat532-1433Falkner hybrid block methods for second-order IVPs: A novel approach to enhancing accuracy and stability properties
https://ictp.acad.ro/jnaat/journal/article/view/1450
<p style="-qt-block-indent: 0; text-indent: 0px; margin: 0px;">Second-order initial value problems (IVPs) in ordinary differential equations (ODEs) are ubiquitous in various fields, including physics, engineering, and economics. However, their numerical integration poses significant challenges, particularly when dealing with oscillatory or stiff problems. This article introduces a novel Falkner hybrid block method for the numerical integration of second-order IVPs in ODEs. The newly developed method is of order six with a large interval of absolute stability and is implemented using a fixed step size technique. The numerical experiments show the accuracy of our methods when compared with Falkner linear multistep methods, block methods, and other hybrid codes proposed in the scientific literature. This innovative approach demonstrates improved accuracy and stability in solving second-order IVPs, making it a valuable tool for researchers and practitioners.</p>Robert I. OkuonghaeJoshua K. Ozobokeme
Copyright (c) 2024 Robert Okuonghae, Kaidi
https://creativecommons.org/licenses/by/4.0
2024-12-182024-12-1853232434210.33993/jnaat532-1450Numerical analysis and stability of the Moore-Gibson-Thompson-Fourier model
https://ictp.acad.ro/jnaat/journal/article/view/1486
<p>This work is concerned the Moore-Gibson-Thompson-Fourier Model. Our contribution will consist in studying the numerical stability of the Moore-Gibson-Thompson-Fourier system. First we introduce a finite element approximation after the discretization, then we prove that the associated discrete energy decreases and later we establish a priori error estimates. Finally, we obtain some numerical simulations.</p>Ali SmoukAtika Radid
Copyright (c) 2024 ALI SMOUK
https://creativecommons.org/licenses/by/4.0
2024-12-182024-12-1853234335610.33993/jnaat532-1486Higher-order approximations for space-fractional diffusion equation
https://ictp.acad.ro/jnaat/journal/article/view/1501
<p>Second-order and third-order finite difference approximations for fractional derivatives are derived from a recently proposed unified explicit form. The Crank-Nicholson schemes based on these approximations are applied to discretize the space-fractional diffusion equation. We theoretically analyse the convergence and stability of the Crank-Nicholson schemes, proving that they are unconditionally stable. These schemes exhibit unconditional stability and convergence for fractional derivatives of order in the range . Numerical examples further confirm the convergence order and unconditional stability of the approximations, demonstrating their effectiveness in practice.</p> <p> </p>Anura Gunarathna WickramarachchiHaniffa Mohamed Nasir
Copyright (c) 2024 W Anura Gunarathna, Haniffa Mohamed Nasir
https://creativecommons.org/licenses/by/4.0
2024-12-182024-12-1853235737510.33993/jnaat532-1501